Posted By Steve on June 11, 1999 at 14:08:31
I have throbbing pain in the right testicle - entire testicle is swollen. My doctor said probably epididymitis, but I am skeptical because the entire testicle seems to be involved.
At any rate, he put me on Doxycycline for epididymitis, for 3 weeks. Well, the three weeks have passed, and I still have the pain, but not as much.
My question is: First, is this epididymitis or testicular cancer? Second, if epididymitis, how long can I expect the antibiotics to take to heal my pain? 3 weeks already...
Posted By HFHS M.D.-AK on June 14, 1999 at 13:11:17
Your doctor has treated you as a patient with epididymitis and possible STD. If the antibiotics are working, the pain often subsides within two weeks. Usually, the pain is gone but the swelling takes several months the disappear. If your pain continues, I would change your antibiotic to broad spectrum coverage (Cipro) and take an anti-inflammatory medication (Motrin, Aleve, Advil)
In your case the list of possible problems would consist of:
6)Torsion of the testicle
All of the above possibilities can be ruled out with a good physical exam, and an ultrasound. Speak to your doctor and get their opinion.
This information is provided for general medical educational purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition. More individualized care is available at the Henry Ford Hospital and its satellites (1 800 653-6568).
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.